Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 203, NWS Amarillo, TX

July 2, 2016Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2016, 3:33 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 87 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2016, 3:33 PM CDT (20:33 UTC)
Expired
Jul 2, 2016, 5:00 PM CDT
In force
87 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cimarron County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:15 PM CDTTSTM WND GST 6512 Ne Eva, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS54 KAMA 022033
SVRAMA
OKC025-139-022200-
/O.NEW.KAMA.SV.W.0203.160702T2033Z-160702T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...

* UNTIL 500 PM CDT

* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF KEYES...OR 12 MILES SOUTHWEST OF ELKHART...MOVING
  EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
           HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HOOKER...TYRONE...HOUGH...EVA AND STURGIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3679 10106 3670 10207 3699 10223 3700 10096
TIME...MOT...LOC 2033Z 258DEG 25KT 3691 10210 

HAIL...0.75IN
WIND...70MPH
 
$$

LG
6 follow-up statements
140 
WWUS54 KAMA 022049
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CDT SAT JUL 2 2016

OKC025-139-022200-
/O.CON.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
CIMARRON OK-TEXAS OK-
349 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN CIMARRON AND NORTHERN TEXAS COUNTIES...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ELKHART...MOVING EAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HOOKER...TYRONE...HOUGH AND EVA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3679 10106 3671 10196 3699 10210 3700 10096
TIME...MOT...LOC 2048Z 260DEG 23KT 3692 10199 

HAIL...0.75IN
WIND...70MPH
 
$$

LG
297 
WWUS54 KAMA 022103
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT SAT JUL 2 2016

OKC025-022112-
/O.CAN.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
CIMARRON OK-
403 PM CDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CIMARRON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3672 10184 3699 10199 3700 10096 3679 10106
TIME...MOT...LOC 2102Z 256DEG 24KT 3695 10187 

$$

OKC139-022200-
/O.CON.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
TEXAS OK-
403 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN TEXAS COUNTY...

AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ELKHART...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
HOOKER...TYRONE AND HOUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3672 10184 3699 10199 3700 10096 3679 10106
TIME...MOT...LOC 2102Z 256DEG 24KT 3695 10187 

HAIL...0.75IN
WIND...60MPH
 
$$

LG
070 
WWUS54 KAMA 022123
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT SAT JUL 2 2016

OKC139-022200-
/O.CON.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
TEXAS OK-
423 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF WILBURTON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
HOOKER...TYRONE AND HOUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3674 10167 3699 10184 3700 10096 3679 10106
TIME...MOT...LOC 2123Z 258DEG 25KT 3698 10169 

HAIL...0.75IN
WIND...60MPH
 
$$

LG
055 
WWUS54 KAMA 022132
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT SAT JUL 2 2016

OKC139-022200-
/O.CON.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
TEXAS OK-
432 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
HOUGH...OR 9 MILES SOUTH OF ROLLA...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
HOOKER...TYRONE AND HOUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3674 10163 3698 10181 3699 10097 3679 10107
TIME...MOT...LOC 2131Z 262DEG 27KT 3698 10162 

HAIL...0.75IN
WIND...60MPH
 
$$

LG
680 
WWUS54 KAMA 022145
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT SAT JUL 2 2016

OKC139-022200-
/O.CON.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
TEXAS OK-
445 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...

AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TYRONE...OR 11
MILES SOUTHWEST OF LIBERAL...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
HOOKER AND TYRONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3677 10133 3698 10154 3699 10097 3679 10107
TIME...MOT...LOC 2144Z 222DEG 20KT 3694 10109 

HAIL...0.75IN
WIND...60MPH
 
$$

LG
128 
WWUS54 KAMA 022155
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SAT JUL 2 2016

OKC139-022205-
/O.EXP.KAMA.SV.W.0203.000000T0000Z-160702T2200Z/
TEXAS OK-
455 PM CDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TEXAS COUNTY WILL
EXPIRE AT 500 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3677 10133 3698 10154 3699 10097 3679 10107
TIME...MOT...LOC 2153Z 258DEG 25KT 3694 10109 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:07 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 2, 12:07 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion...Updated
National Weather Service Amarillo TX
1207 PM CDT SAT JUL 2 2016

...Updated Aviation Discussion...

.Aviation...
18Z Issuance...Showers are moving thru KAMA and should clear all TAF
sites by 02/19z.  Visible satellite is showing this cloud deck,
which is AOA 5k ft AGL, should clear out briefly before cumulus
clouds develop along or just to the east of the TX/NM stateline.
Thunderstorm coverage will increase, impacting KDHT around 02/22Z
and KGUY 03/00Z.  Have held off on mentioning at KAMA, due to more
favorable factors being further north. These storms will be capable
of producing hail and gusty winds, which will be handled with
amendments as needed. A cold front will pass thru all 3 TAF sites
BTWN 03/06z thru 03/13z, switching winds to the north BTWN 10 to 20
kts with higher gusts. Low CIG AOA 2k ft AGL is possible in
association with the front, which will be monitored as the time
period approaches.

Bieda

&&

.Prev Discussion... /Issued 412 AM CDT SAT JUL 2 2016/

Discussion...
Thunderstorm development expected to be enhanced today and tonight
with the approach of a short wave trof and the arrival of its
associated cold front.  Cold front makes its way through most of the
forecast area tonight, and then passes through the southeast Texas
Panhandle Sunday morning.

On Sunday, low thunderstorm chances continue in southeast as higher
instability lingers ahead of elevated baroclinic zone.  Low pops in
western zones due to isentropic lift and developing upslope flow in
instability axis.

Low thunderstorm pops in varying sections of Panhandles Monday
through Friday.  Eastern sections will be most favored owing to
persistence of richer moisture.

Cockrell

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

16/3
Hazardous weather outlook, Jul 2, 3:58 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
358 AM CDT SAT JUL 2 2016

OKZ001>003-TXZ001>020-022100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
358 AM CDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES...WITH THE HIGHEST
CHANCES ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ALTHOUGH STRONG
WIND GUSTS AND SMALL HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS.
HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF
THE TEXAS AND OKLAHOMA PANHANDLES EACH DAY. THE RISK FOR SEVERE
WEATHER DURING THESE DAYS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Jul 2, 1:35 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
135 PM CDT SAT JUL 2 2016

OKZ001-021915-
CIMARRON OK-
135 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 215 PM CDT...

AT 135 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KENTON...OR 25 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK AND KENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3699 10271 3699 10262 3677 10258 3678 10300
      3697 10300 3700 10283 3700 10276
TIME...MOT...LOC 1835Z 262DEG 14KT 3688 10294

BIEDA
Special weather statement, Jul 2, 2:30 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
230 PM CDT SAT JUL 2 2016

OKZ001-022000-
CIMARRON OK-
230 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON COUNTY
UNTIL 300 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CIMARRON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3699 10230 3686 10219 3670 10259 3685 10272
      3700 10250
TIME...MOT...LOC 1930Z 236DEG 15KT 3682 10258

BIEDA
Special weather statement, Jul 2, 3:15 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT JUL 2 2016

OKZ001-002-022115-
CIMARRON OK-TEXAS OK-
315 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIMARRON AND
NORTHWESTERN TEXAS COUNTIES UNTIL 415 PM CDT...

AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF KEYES...OR 17 MILES NORTHEAST OF BOISE CITY...MOVING
EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KEYES...HOUGH...EVA AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3682 10161 3677 10230 3694 10237 3700 10220
      3700 10130
TIME...MOT...LOC 2015Z 252DEG 22KT 3688 10225

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:35 PM CDTSpecial Weather StatementAMACimarron40 min
Jul 2, 2:30 PM CDTSpecial Weather StatementAMACimarron30 min
Jul 2, 6:42 PM CDTSpecial Weather StatementAMABeaver93 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.